Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 15, NWS Cheyenne, WY

November 4, 2007

NWS Cheyenne, WY issued this high wind warning at Nov 4, 2007, 4:15 AM MST. It took effect at Nov 4, 2007, 8:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 4:15 AM MST (11:15 UTC)
In effect from
Nov 4, 2007, 8:00 AM MST
Expired
Nov 4, 2007, 2:49 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 041115
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MST SUN NOV 4 2007

...GUSTY WINDS EXPECTED TODAY OVER AND CLOSE TO THE MOUNTAINS...

.WESTERLY WINDS ARE EXPECTED TO INCREASE OVER AND CLOSE TO THE
MOUNTAINS TODAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN
PLAINS AND INCREASES THE PRESSURE GRADIENT. 

WYZ062-064-066-041215-
/O.CAN.KCYS.HW.A.0012.000000T0000Z-071104T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK
415 AM MST SUN NOV 4 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDY CONDITIONS ARE STILL EXPECTED TODAY BUT IT APPEARS THE WINDS
WILL REMAIN BELOW HIGH WIND LEVELS. WESTERLY WINDS FROM 20 TO 35
MPH ARE LIKELY WITH SOME GUSTS AROUND 50 MPH POSSIBLE. 

$$

WYZ067-042300-
/O.UPG.KCYS.HW.A.0012.000000T0000Z-071104T2300Z/
/O.NEW.KCYS.HW.W.0015.071104T1500Z-071104T2300Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
415 AM MST SUN NOV 4 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST OR SOUTHWEST WINDS ARE EXPECTED TODAY...ESPECIALLY
OVER THE WIND PRONE AREA BETWEEN CHUGWATER AND WHEATLAND. SOME
GUSTS AROUND 60 MPH ARE LIKELY IN THIS AREA. TRAVELERS IN HIGH
PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION ESPECIALLY ON
INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KCYS 041601
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SUN NOV 4 2007

...GUSTY WINDS WILL CONTINUE TODAY OVER AND CLOSE TO THE
MOUNTAINS...

.WESTERLY WINDS HAVE INCREASED OVER AND CLOSE TO THE MOUNTAINS. A
LOW PRESSURE SYSTEM IS MOVING ACROSS MONTANA AND INTO THE NORTHERN
PLAINS AND THIS IS INCREASING THE PRESSURE GRADIENT IN WYOMING AND
WESTERN NEBRASKA.

WYZ067-042300-
/O.CON.KCYS.HW.W.0015.000000T0000Z-071104T2300Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
901 AM MST SUN NOV 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

STRONG WEST OR SOUTHWEST WINDS ARE CURRENTLY OCCURRING...
ESPECIALLY OVER THE WIND PRONE AREA BETWEEN CHUGWATER AND
WHEATLAND. SOME GUSTS BETWEEN 60 AND 70 MPH ARE LIKELY IN THIS AREA.
TRAVELERS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION
ESPECIALLY ON INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.

IN ADDITION...OTHER AREAS ALONG INTERSTATE 80 AND INTERSTATE 25
WILL ALSO OBSERVE HIGH WINDS BUT AT THIS TIME ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
GRIFFITH
000 
WWUS75 KCYS 041947
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 PM MST SUN NOV 4 2007

...GUSTY WINDS WILL CONTINUE THIS AFTERNOON OVER AND CLOSE TO THE
MOUNTAINS...

.WESTERLY WINDS HAVE INCREASED OVER AND CLOSE TO THE MOUNTAINS. A
LOW PRESSURE SYSTEM IS MOVING ACROSS MONTANA AND INTO THE
NORTHERN PLAINS AND THIS IS INCREASING THE PRESSURE GRADIENT IN
WYOMING AND WESTERN NEBRASKA.

WYZ067-050000-
/O.EXT.KCYS.HW.W.0015.000000T0000Z-071105T0000Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1247 PM MST SUN NOV 4 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG WEST OR SOUTHWEST WINDS ARE CURRENTLY OCCURRING...
ESPECIALLY OVER THE WIND PRONE AREA BETWEEN CHUGWATER AND
WHEATLAND. SOME GUSTS BETWEEN 60 AND 70 MPH ARE LIKELY IN THIS
AREA. TRAVELERS IN HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA
CAUTION ESPECIALLY ON INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.

HIGHWAY OBSERVATIONS FROM A PLATFORM AT MILE MARKER 70 HAVE SHOWN
GUSTS AS HIGH AS 72 MPH.

IN ADDITION...OTHER AREAS ALONG INTERSTATE 80 AND INTERSTATE
25...ESPECIALLY AT THE HIGHER ELEVATIONS...WILL ALSO OBSERVE HIGH
WINDS BUT AT THIS TIME ARE EXPECTED TO REMAIN JUST BELOW WARNING
CRITERIA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 042149
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MST SUN NOV 4 2007

...HIGH WIND WARNING FOR SOUTHERN PLATTE COUNTY HAS BEEN CANCELED...

.ALTHOUGH STRONG WEST WINDS ARE CONTINUING TO BLOW IN SOUTHEAST
WYOMING...THEY HAVE TAPERED OFF AND ARE NOW BELOW HIGH WIND
WARNING CRITERIA. WEST WINDS GUSTING IN THE 45 TO 55 MPH RANGE
WILL CONTINUE TO AROUND SUNSET. AFTER THAT TIME THE WINDS WILL
GRADUALLY DROP FURTHER DURING THE EVENING HOURS.

WYZ067-042300-
/O.CAN.KCYS.HW.W.0015.000000T0000Z-071105T0000Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
249 PM MST SUN NOV 4 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

WEST WINDS GUSTING FROM 45 TO 55 MPH SHOULD BE EXPECTED BETWEEN
CHUGWATER AND WHEATLAND THROUGH 6 PM.

$$
GRIFFITH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:30 AM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 4, 2:30 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MST SUN NOV 4 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...FAST MOVING SHORTWAVE
WILL ZIP ACROSS SRN CANADA TODAY AND REACH THE NORTHERN GREAT LAKES
REGION TONIGHT.  SFC LOW WIL MOVE ACROSS N DAKOTA TODAY WITH SFC
PRESSURE GRADIENT STEEPENING OVER THE CWA.  AS A RESULT WINDY
CONDITIONS WILL DEVELOP THIS MORNING MAINLY CLOSE TO THE MTNS WITH
SOME STRONG WINDS LIKELY IN FAVORED GAP AREAS.  OVERALL HIGH WIND
THREAT LOOKS MINIMAL BUT SOME STRONG GUSTS EXPECTED IN PLACES LIKE
SOUTHERN PLATTE COUNTY.  WILL DROP HIGH WIND WATCH BUT PLACE SRN
PLATTE COUNTY IN HIGH WIND WARNING FOR TODAY DUE TO FAVORABLE WIND
DIRECTION THROUGH THOSE GAPS. OTHERWISE UNSEASONABLY WARM TODAY AS
THICKNESSES RISE AHEAD OF NEXT COLD FRONT.  THIS FRONT WILL PUSH
SOUTH ACROSS THE REGION LATER TONIGHT AS SFC HIGH MOVES INTO MONTANA.
MUCH COOLER TEMPERATURES ESPECIALLY EAST OF THE MTNS MONDAY AS SFC
HIGH SLIDES ACROSS THE CNTRAL PLAINS WITH RETURN FLOW SETTING UP
MONDAY NIGHT.  SOME SPRINKLES/FLURRIES POSSIBLE LATER TONIGHT INTO
EARLY MONDAY ACROSS FAR NRN PARTS OF THE CWA IN PD OF UPSLOPE BEHIND
FRONT BUT MOISTURE LACKING AND MAY NOT BE SUFFICIENT FOR MORE THAN
CLOUDS.

.LONG TERM...TUE THRU SAT...SFC HIGH STILL INFLUENCING TEMPS ON TUE
ESPECIALLY IN THE PNHNDL WITH COOLER SRLY FLOW.  SFC LEE TROF DVLPS
TUE EVNG AS NW FLOW ALOFT CONTS.  WARMER WED THRU FRI...WITH WEAK
BACKDOOR FROPA OVER ERN SXNS FOR THU NOT IN THE MODELS NOW.  UPPER
RIDGE SLOWLY SHIFTS E...REACHING OUR AREA ON THU NIGHT.  MODELS
BASICALLY AGREE THAT THE REMAINS OF THE OFFSHORE UPPER LOW WILL RACE
ACROSS THE REGION ON FRI AFTN/NIGHT WITH MAINLY MID/HIGH LEVEL
CLOUDS.  TIMING/STRENGTH OF NEXT FTR IS IN QUESTION...BUT STILL
LOOKS LIKE SAT WILL CONTINUE ON THE WARM SIDE.  ECMWF IS FASTER WITH
MAIN PAC UPPER TROF...WHILE GFS IS SLOWER.  GFS ENSEMBLES ALSO
SUGGEST THAT THE STRENGTH OF THE OPERATIONAL GFS TROF IS TOO STRONG.
WITH SO MANY QUESTIONS HAVE OPTED TO LEAVE ANY MENTION OF PCPN OUT
FOR NOW...AND HAVE COOLER SUN MAXS JUST A TAD.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THIS EVENING. SOME MVFR
CONDITIONS FOR LOW CIGS MAY DEVELOP OVER FAR NRN PORTIONS OF THE CWA
LATER TONIGHT INTO MONDAY MORNING BEHIND SFC COLD FRONT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING TODAY SRN HALF ZONE 67.
NE...NONE.

&&
Hazardous weather outlook, Nov 3, 8:28 PM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SAT NOV 3 2007

WYZ059-061-063-065-069-050230-
CONVERSE-SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY-
CHEYENNE FOOTHILLS-
828 PM MDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST OR SOUTHWEST WINDS WILL INCREASE LATE TONIGHT. WINDS WILL
BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST OR SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH
WITH GUSTS AS HIGH AS 55 MPH ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-050230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
828 PM MDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062-064-066-067-050230-
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
828 PM MDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS AREA STARTING AT
4 AM. WEST WINDS WILL INCREASE THROUGH THAT TIME...WITH GUSTS
TO 60 MPH POSSIBLE OVER THE LOWER ELEVATIONS...SUCH AS
CHUGWATER...WHEATLAND...MEDICINE BOW AND HANNA.  OVER THE
MOUNTAINS THE WINDS WILL POSSIBLY GUST TO 70 MPH LATE TONIGHT.
TRAVEL FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY BECOME
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH WIND WATCH CONTINUES FOR SUNDAY WITH THE STRONG WEST
WINDS.  TRAVEL WILL STILL BE HAZARDOUS FOR LIGHTWEIGHT OR HIGH
PROFILE VEHICLES THROUGH SUNDAY IN THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 8:15 PM MDTHigh Wind WatchCYS9 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.